Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Calf Muscle Spasms/Cramping
1oceanlover48 posted:

I have been experiencing Calf Muscle Spasms/Cramping in both of my legs for about 2 years now. I've seen my doctor and he checked my Circulation, which he says is fine but i continue to get them. Nights are the worst for me. Waking up or just trying to get to sleep is hard because my Calves will Spams/Cramp and i just can't get the sleep i need. I do not know what to do. I sleep with a Pillow under my knees now (which somewhat helps but not always) and when i get them i try to either Massage the area or just get up and try to Stretch it out. There have been times when I'm not even in bed just sitting and you can actually see it. It looks like something's bubbling under my skin. I do take a Statin for my Cholesterol. I get all of the Calcium, Magnesium daily through Supplements. I am seriously at a loss right now as to what else that i can do. If anyone has advice it will be greatly welcomed and appreciated. I'm not sure if the doctors can even help me.
Thank you!
UGLYMONKEYS96 responded:
well if your a woman that wears high heels all day it maybe because your calf is all bunched up and needs to be stretched. It is important to drink plenty of water and stretch regularly.
davedsel responded:

A known side affect of statin drugs is muscle cramping/spasms/pain. You need to discuss that aspect with your doctor asap.

I pray you find answers and relief soon.
Click on my username or avatar picture to read my story.



Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.